Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Chronic Pain, Insomnia, Chest Pain & Nervousness from Quitting
pherring12 posted:
Around early to mid December, I began a tapering process from a pack to a pack and a half a day down to 5 then 4 and finally 3 on Christmas day. I then had my last cigarette at 12:30pm on Christmas day. During the tapering time and still, I'm having terrible body aches/pains, insomnia, chest pain & nervousness. Due to the fact that I have severe DDD (Arthritis), Spinal Stenosis and a variety of other back issues and am under a great deal of stress due to lack of employment & dependence on family at the age of 42, lack of sleep especially makes me almost unable to function. Can you give me any insight as to when the above-mentioned symptoms may pass and if there's anything I can do to speed the process? Thanks!
Jonathan Foulds, PhD responded:
When someone has concurrent medical problems and stress and then quits smoking it can be difficult to tell which symptoms are caused by stopping smoking and which symptoms are caused by the other issues. Insomnia and feelings of stress can increase during the few weeks after quitting smoking and are due to nicotine withdrawal. The good news is that the part of these symptoms due to nicotine withdrawal usually gets better within 2-4 weeks or sooner. This article gives a bit more detail. This article provides some tips on managing nicotine withdrawal sumptoms. I hope this is helpful.
pherring12 replied to Jonathan Foulds, PhD's response:
Thank you very much for the information! I have a Rx for trazadone (night time antidepressant) on hand. Would that be of any help in getting some decent sleep at night?
Anon_1521 replied to Jonathan Foulds, PhD's response:
thank you for this was everything i experienced..I have been without for 3m,2wks,4d,11h,53m,27s.. I think i tried at least a dozen times, but that is the key.. I kept trying..
this time my mind is set.. The effects of no nicotine eventually lessen over time.. I did not change anything, associated with smoking..i felt like that would be a true test to keep my life as is.,except nicotine.. ie., coffee, drinks, etc...
less stressful that way, at least it was for me... Before i would try and change my WHOLE life(Routine) and it always got the best of the end i would start smoking again..
I guess we do what will hopefully work best for us, personally, with trial and error.
Many thanks to you for your support here, i read these updates daily, which in turn keeps me encouraged to keep going strong day by day.
Jonathan Foulds, PhD replied to pherring12's response:
You mentioned that you have an Rx "on hand". If your doctor prescribed it recently for the symptoms you described, then that makes sense. But if not, then check with your doctor again first. Sometimes it can be harder for the doctor to figure out what is causing what if the patient has made numerous changes,
pherring12 replied to Jonathan Foulds, PhD's response:
Thanks to all. I'll be closing this thread now. Best to all!

Helpful Tips

Might glucose help smokers to quit?Expert
We all know that when you stop smoking your appetite increases, and often people get a particular craving for sweet foods. It seems as ... More
Was this Helpful?
21 of 26 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.